MEDOS INTERNATIONAL SÃ RL CH SYMPHONY OCT SYSTEM POLYAXIAL SCREW DIAMETER 4.0 ROD, 3.5X12MM; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Back to Search Results |
| Catalog Number |
102035112 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Unspecified Infection (1930); Inflammation (1932); Nonunion/Delayed-union Bone Fracture (2369); Unspecified Mental, Emotional or Behavioural Problem (4430); Vertebral Fracture (4520); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D9: complainant part is not expected to be returned for manufacturer review/investigation.D10 therapy date: (b)(6) 2020.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.H6 component code: g07002 (appropriate term/code not available) used to capture no findings available due to no product returned.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on july 13, 2020 it was noted that since surgery and extubation, the patient's mental status has been altered.Initially july 7 - july 8 the patient was more lethargic but by documentation seemed to have a fluctuating level of arousal/alertness and some disorientation.Starting july 9 and into july 10, the patient has had progressive worsening of agitation, sleep disturbance, and disorientation, as well as new hallucinations, illusions and delusions.During this period the patient's mental status was waxing and waning.On (b)(6) 2020 the patient was released from the hospital.On august 18, 2020, x-rays were taken which showed multiple thoracic burst/compression fractures, most severe at t6.On september 25, 2020 the surgeon noted that: she did fairly well early on regaining some of her neurologic function she had lost through physical therapy but then had collapse through her midthoracic spine.On october 27, 2020 the surgeon noted that: we initially intervened to stop the collapse of her thoracic fractures by fusing her from t3-t9.She did well initially and then quickly her soft tissues had her cervicothoracic junction failed.This left us no choice but to intervene by fusing between the 2 prior interventions and extending down into her lumbar spine.On november 01, 2020 it was noted that the patient has trouble standing up.On november 06, 2020 the patient underwent a ct scan of her thoracic spine.The imaging report showed a fracture of the medial rod of the t6 level.The impression given was a comminuted emotional injuries deformity of t6 with associated focal kyphosis.At the end of november 2020 the patient developed boils over her occiput and neck that were large and required drainage by her dermatologist.The appearance of these were unusual and there was suspicion that there was potentially some foreign object (like glass from the accident) causing them because of how strange they looked.On december 10, 2020 patient was treated at an infectious diseases clinic.It was noted that: she most recently was operated on in (b)(6) 2020 with instrumentation from c4 to l4.On december 23, 2020 the patient underwent an mri of her cervical, thoracic and lumbar spine.The findings stated that: on this mri, the extensive spinal instrumentation results and signal loss at multiple levels.On the ct, there is a burst type fracture and laminectomy at t6 with mild retropulsion.Additional fractures were observed on the ct scan.The mri findings also stated: in the laminectomy bed at t6, deep to the instrumentation, there is a fluid connection measuring up to 2.4cm with surrounding mild contrast enhancement which extends to the skin.Given the clinical presentation, this is concerning for infection.On february 18, 2021 the patient was diagnosed with a large wound posterior scalp after prolonged hospitalization.Physical examination showed a 2cm scar-like patch of alopecia, slightly erythematous, in the same location as the prior large crusted nodule overlying the occipital protuberance.On march 17, 2021 ct scan showed another fracture of the medial fusion rod at the t6 level.The imaging report also identified compression deformities of the t3-t5 vertebral bodies resulting mild kyphosis.Also, the imaging reported indicated an ununited right anterior c1 arch fracture and multilevel thoracic compression fractures.On (b)(6) 2021 the patient was completed physical therapy and was discharged from physical therapy after achieving all of her goals.Her prognosis at the time of discharge was good and it was specifically noted that has made great improvement up to this point.On (b)(6) 2021 the patient underwent placement of an inferior vena cena filter due to a possible infection of surgical hardware.On (b)(6) 2021, the surgeon and surgical team performed several procedures including an anterior lumbar interbody fusion and bone graft.All procedures were performed pursuant to the standard of care, with no deviation from the surgical steps.These procedures included the implantation of the depuy's products.This report involves one (1) expedium spine system polyaxial screw 5.5 x 5.5 x 35mm.This is report 8 of 10 for (b)(4).This complaint is related to (b)(4), which captures three additional products.This complaint was created to capture the intervention which includes the reports for the dates july 13, 2020 to april 5, 2021.(b)(4), a related complaint captures the previous event.
Event or Problem Description
Additional information received:
the patient had original surgery in february 2020.The original surgery did not involve any synthes devices.Due to implant failures the patient had additional surgeries which involved adding synthes devices to the competitor products that were initially placed.Implanted devices (b)(6) 2020 (surgical invention due to competitor device failure.)
part number 179702000- screw qty 12
part number 179712430 screw qty 1
part number 179712530 screw qty 3
part number 179712535 screw qty 3
part number 179712540 screw qty 4
part number 179712630 screw qty 1
part number 179762480 rod qty 1
implanted devices (b)(6) 2020 (surgical intervention due to implant failure)
part number 102000000-screw locking cap qty 5
part number 102035112-screw qty 5
part number 188311012-rod qty 2
part number 179702000-spine qty 38
part number 179755155-rod qty 8
part number 179712430-spine qty 2
part number 179715535-rod qty 1
part number 179712625-screw qty 2
part number 179715535-rod qty 3
part number 179712640-screw qty 4
part number 179715640-rod qty 4
part number 179715640-rod qty 4
part number 179715645 rod qty 3
part number 179762480 rod qty 1
implanted devices (b)(6) 2020 (surgical intervention due to implant failure)
part number 102000000-locking cap qty 5
part number 102035112-spine screw qty 5
part number 188311012-rod qty 2
part number 179702000-expedium screw qty 38
part number 179755155-connector rod qty 8
part number 179712430-polyaxial screw qty 2
part number 179715535-polyaxial rod qty 4
part number 179712625-polyaxial screw qty 2
part number 179712640 spine screw qty 4
part number 179715640-rod qty 4
part number 179715645- rod qty 3
part number 179762480-rod qty 1
implanted devices (b)(6) 2021 (surgical intervention due to implant failure)
part number 17282020 spine staple qty 1
part number 17283025 screw qty 1
part number 17282024 spine staple qty 1
part number 17283030 screw qty 1
implanted devices (b)(6) 2021 (surgical intervention due to implant failure)
part number 179704880 screw qty 1
part number 179715645 screw qty 1
part number 179715640 rod qty 1
part number 179702000 screw qty 1
part number 179762480 rod qty 1
part number 179774555 connector rod qty 1
part number 179798020 rod qty 1
part number 188364250 rod qty 1
part number 102019001 connector rod qty 1
part number 102019004 connector rod qty 1
implanted devices (b)(6) 2021 (surgical intervention due to implant failure)
part number 179771095 rod qty 2
part number 188311202 band qty 4
part number 179774555 rod qty 2
pat number 189401406 rod qty 1
patient experienced a traumatic brain injury after a motor vehicle accident in february 2020.She experienced multiple injuries including vertebral fractures which resulted in spinal fusion surgery form c1-s1.Surgery resulted in limited range of motion of head.Delayed wound healing requiring wound debridement and scalp rotation flap on(b)(6) 2021.Patient experiencing history of dvt, kyphosis, depression, suicidal ideation, numbness and tingling in legs, chronic pain and migraines.2/29/2020 ¿ ct spine, chest, pelvis, head, body
5/6/2020 ¿ ct cervical, thoracic spine
6/12/2020 ¿ mri spine total complete, xray scoliosis, xray spine cervical, thoracic
6/15/2020 ¿ fluoroscopy, xray spine thoracic, xray spine thoracolumabar junction
6/18/2020 ¿ xray chest
7/6/2020 ¿ xray spine thoracic
7/9/2020 ¿ xray spine lumbar
7/7/2020 - xray chest
7/14/2020 ¿ xray scoliosis ap and lateral, xray chest
7/15/2020 ¿ ct head
7/17/2020 ¿ xray scoliosis ap and lateral
8/1/2020 ¿ ct abdomen and pelvis, xray chest
9/22/2020 ¿ xray scoliosis ap and lateral
10/27/2020 ¿ xray scoliosis ap and lateral
11/6/2020 ¿ ct thoracic, cervical spine
12/3/2020 ¿ ct abdomen and pelvis
12/23/2020 ¿ mri spine complete
7/2/2020 ¿ mri spine cervical and thoracic.Ct thoracic, cervical spine.Xray chest.Xray spine thoracic
7/6/2020 ¿ xray spine lumbar, thoracic, cervical, scoliosis ap and lateral, fluoroscopy
7/7/2020 ¿ xray chest
7/14/2020 ¿ xray scoliosis ap and lateral, xray chest
7/15/2020 ¿ crt head
7/17/2020 ¿ xray scoliosis ap and lateral
8/1/2020 ¿ ct abdomen and pelvis, xray chest
9/22/2020 ¿ xray scoliosis ap and lateral
10/27/2020 ¿ xray scoliosis ap and lateral
11/6/2020 ¿ ct thoracic and cervical spine
12/03/2020 ¿ ct abdomen and pelvis
12/23/2020 ¿ mri spine complete
3/17/2021 ¿ ct cervical, thoracic, and lumbar spine
4/5/2021 ¿ xray spine lumbar.Fluoroscopy
4/6/2021 ¿ ct lumbar spine, xray scoliosis ap and lateral
4/7/2021 ¿ fluoroscopy, xray scoliosis ap and lateral
4/8/2021 ¿ xray chest
4/10/2021 ¿ xray scoliosis ap and lateral
4/27/2021 ¿ mri cervical spine, ct cervical thoracic and lumbar spine, xray scoliosis ap and lateral
4/29/2021 ¿ xray scoliosis ap and lateral and fluoroscopy
5/2/2021 ¿ xray spine scoliosis
5/3/2021 ¿ xray cervical spine and fluoroscopy
5/6/2021 ¿ xray scoliosis ap and lateral
5/25/2021 ¿ xray scoliosis ap and lateral
6/8/2021 ¿ xray spine cervical
6/12/2021 ¿ xray of skull, cervical spine, and chest
6/15/2021 ¿ xray scoliosis ap and lateral
6/29/2021 ¿ xray scoliosis ap and lateral
10/15/2021 ¿ bladder ultrasound for urinary retention.Impression bladder appears normal.11/10/2021 ¿ ct cervical, thoracic and lumbar spine.Chest xray and hip xray.Impression: no evidence of hardware loosening, hardware fracture, or displacement.2/23/2022 ¿ xray of cervical and lumbar spine.Impression: no evidence of fracture.Mild subsidence of endplate
3/8/2022 ¿ mri thoracic, cervical, and lumbar spine.Impression: no significant issue with the spine.3/10/2022 ¿ mri cervical spine.Impression: no disc herniation or spinal stenosis.3/14/2022 ¿ ct lumbar spine.Impression: chronic subsidence of endplate.4/28/2020-mri right shoulder.Impression to evidence of rotator cuff atrophy.Bursitis and subacromial impingement.5/16/2022 ¿ chest xray for cough.Impression: no issue found with lungs.9/24/2022 ¿ radiograph of lumbar spine.Impression ¿ no loosening or failure of hardware noted.9/26/2023 ¿ thoracic spine imaging.Impression: hardware visualized.Height loss is noted in the thoracic vertebral body.No evidence of acute fracture.12/12/2022 ¿ bilateral venous ultrasound.Impression: no dvt seen in veins.1/26/2023 ¿ barium swallow to evaluate swallow function.4/18/2023 ¿ ct pelvis history of ivc filter.Impression: no evidence of hardware loosening.7/3/2023 ¿ ct thoracic spin for pain status post fusion.Impression: postsurgical changes, compression deformities of thoracic vertebral bodies.Relatively stable cervical spine.7/20/2023 ¿ mri brain and brain stem for left facial weakness.Impression: indeterminate left frontal lobe lesion.8/4/2023 ¿ bilateral mammography
8/28/2023 ¿ mri lumbar spine
8/29/2023 ¿ mri thoracic spine
9/5/2023 ¿ mri lumbar spine
9/6/2023 ¿ mri cervical spine
9/13/2023 ¿ mri cervical spine
10/4/2023 ¿ swallowing study.Impression: some dysphagia is noted but can be caused by narcotic medication.Discontinue narcotic medication and repeat study.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative:
added: b5, d10
corrected: d1, d2a, d2b, d4 (catalog, primary udi #), d6b, g4 (pma)
if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
h6 component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.Investigation summary = > product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.